Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
Are you available to chat?
I guess you have stepped away from your computer.
The most likely cause for your vision problems is a posterior capsule opacity (PCO).
The artificial lens is placed in the capsular bag after your lens (cataract) is removed. This capsule, in a large number of patients, can become cloudy with time and cause a decrease in vision. Some patients say it is almost like their cataract has come back, or they complain of glare, problems reading, driving at night etc.
The good news about a PCO is that it can be easily diagnosed and treated in your ophthalmologists office -- no need for any further surgery or, many times, even a new eyeglass prescription.
How is it treated? Your eye is dilated just like it is for a routine eye exam. A drop of numbing medicine is placed in your eye and, in most cases, a special hand-held contact lens is placed on your eye. You are positioned at a slit lamp that has a laser attached to it and, using the laser, (YAG) the capsule is cut allowing a clear path for light to get to your retina again. The entire procedure takes less then 5 minutes. There is no "post-op" recovery time needed and you can expect good vision to return as soon as the drops wear off.....sometimes even sooner.
Does this answer your question to your satisfaction?
I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. And please let me know if the rating system gives you any troubles. Thanks in advance, Dr. Rick